[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.201.14. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1979

Causes of Pseudotumor Cerebri and Papilledema

Author Affiliations

Burlington, Vt

Arch Intern Med. 1979;139(7):830-831. doi:10.1001/archinte.1979.03630440088034
Abstract

To the Editor.—  Several drugs,1 including antibiotics, psychotherapeutic agents, corticosteroids, oral contraceptives, and vitamin A, have been implicated as causes of pseudotumor cerebri and papilledema. We wish to call attention to the possibility that a mixture of carbidopa and levodopa (Sinemet) might produce a similar response.A 73-year-old woman with parkinsonism had an excellent response to this mixture (10 mg of carbidopa, 100 mg of levodopa) three times daily. Four months later, for unknown reasons, the dosage was increased to 25 mg of carbidopa and 250 mg of levodopa four times daily by her physician. The only other medications received by the patient were an iron supplement and an occasional 5-mg tablet of diazepam (Valium).The patient was admitted to the hospital because of progressive lethargy, disorientation, poor memory, and marked decrease in frequency of spontaneous speech.Except for her mental status and very mild cogwheel rigidity, the only

×